MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6b: if explanted, give date: not applicable, remains implanted in the eye.Section e1: initial reporter: telephone number: (b)(6).The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the surgeon encountered difficulty with the preloaded monofocal intraocular lens feeling stuck during the final turns of the lens cartridge.Upon releasing and opening the lens inside the patient's eye, damage to the lens was observed.The surgeon opted to leave the damaged lens in place temporarily, noting that the patient might not exhibit symptoms related to the damage.Additionally, the surgeon remarked that the issue of the model dcb00 lens getting stuck has become a recurrent problem.No other information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; however, a (photo or video) was received.Additional information: device evaluation: customer provided photos were evaluated by a post market safety surveillance officer.The photos showed a pseudophakic eye implanted with an intraocular lens claimed to be a tecnis monofocal iol preloaded in the simplicity delivery system (model dcb00).A triangular shaped mark can be observed located in the lens mid periphery at 11:00 ¿ 11:30 (in relation with the picture orientation).The actual root cause and definitive clinical impact of the observed marks cannot be determined from a picture assessment; however, due to its location, it might not represent risk of clinical impact in the event a lens remains implanted.The complaint issue lens damaged was identified during photo evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The complaint issue difficult to use was not identified during photo evaluation.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.Additional information received which reported that the lens damage was at the optic off-center.There were no reports of visual issues or user error, and it was reported that there was no noticeable impact on the patient during the final follow-up.No additional information was provided.Section b5: it was reported that the surgeon encountered difficulty with the preloaded monofocal intraocular lens, which felt stuck during the final turns of the lens cartridge.Upon releasing and opening the lens inside the patient's eye, damage to the lens was observed.The surgeon decided to leave the damaged lens in place temporarily, noting that the patient might not exhibit symptoms related to the damage.The surgeon also mentioned that the issue of the dcb00 lens getting stuck had become a recurrent problem.Upon follow-up, it was revealed that the lens damage was at the optic off-center.There were no reports of visual issues or user error, and it was reported that there was no noticeable impact on the patient during the final follow-up.No additional information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22215560
Report Number3012236936-2025-000166
Device Sequence Number20898576
Product Code HQL
UDI-Device Identifier05050474636095
UDI-Public(01)05050474636095(17)270508
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown